Alert archive / Nebraska / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this winter weather advisory at Feb 13, 2021, 3:57 AM CST for 20 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 13, 2021, 9:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 3:57 AM CST (09:57 UTC)
- In effect from
- Feb 13, 2021, 9:00 PM CST
- Expired
- Feb 14, 2021, 1:14 PM CST
- In force
- 16 hr
- Issued by
- NWS Hastings, NE
All 26 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 22 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this winter weather advisory went out at Feb 12, 11:25 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 12, 11:25 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1125 PM CST Fri Feb 12 2021
.DISCUSSION...(This evening through Friday)
Issued at 413 PM CST Fri Feb 12 2021
Snow:
Snow is ongoing across the majority of forecast area as of this
issuance...mainly from Hwy 36 in KS northward with the most
intense snow occurring in central Nebraska. Snow is expected to
persist through the evening, but should wane somewhat in the late
evening and early overnight hours as the first PV anomaly moves
across the area. Then a secondary PV anomaly will move in right on
its tails with a quick secondary round of snow towards morning,
ending Saturday morning. In all this first snowfall...today and
tonight should bring about 2 to 4 inches of snow, with some
isolated higher amounts. The ongoing winter weather advisory looks
to remain on track and I will not be making any adjustments to it.
There will be a short break during the day Saturday as we await
the main trough moving in from the 4 corners region. Snow is
expected to begin again Saturday night from west to east. As this
system approaches and moves across the area, another wave of
arctic air will delve southward shunting the bulk of the
precipitation southward during the day Sunday. This secondary
system on Saturday night into Sunday will be a bigger system for
areas to our south...with an additional 2 to 4 inches possible.
Another Winter Weather Advisory is likely, but will wait until
this current one has expired.
Cold and Wind Chills:
The cold will persist and get worse...but that's not a new
message. Highs today have struggled...and many areas won't see
above zero. Saturday should be slightly warmer...but we are
talking a few degrees. Sunday through Tuesday will be down right
bitter. Highs below zero again, lows well below zero (-15 to -20)
and wind chill values will be at or below advisory criteria for
part of each day through Wednesday likely with wind chill warning
(30 below zero) expected for parts of the area for Monday and
Tuesday mornings. Remain vigilant if you must be outside and be
prepared if you travel and something should happen in these bitter
temps/wind chills.
Wednesday - Friday:
An active pattern aloft continues, but the forecast remains dry
from Wednesday on. Temperatures are finally starting to warm up
towards the end of the work week...with some 20s forecasted by
Thursday and *maybe* 30s by Friday...we shall see with the thick
snowcover we have.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday)
Issued at 1119 PM CST Fri Feb 12 2021
Will continue to see the chance for some light snow/flurries
across the area through the rest of the overnight hours, but not
expected to cause significant issues or add much snow. Additional
snow chances will start working their way back in during the final
few hours of this period. Models continue to suggest that while
conditions are currently VFR, lowering ceilings will return, so am
on the pessimistic side of things. Overall winds will remain light
throughout the period and generally northeasterly.
&&
.CLIMATE...
Issued at 350 AM CST Fri Feb 12 2021
Several record cold temperature records could be broken over the
next several days week as an Arctic airmass maintains its icy grip
across the local area. A few of the most likely daily
records to be potentially threatened at Grand Island and Hastings
airports (our two primary climate data sites) are outlined below:
-- Grand Island, NE: (temperature records date back to 1895)
February 13th: Forecast High: 2 Record Cold Max: 4 (1936)
February 15th: Forecast Low: -19 Record Low: -18 (1936)
February 16th: Forecast Low: -19 Record Low: -17 (1900)
-- Hastings, NE: (temperature records date back to 1907)
February 12th: Forecast High: 0 Record Cold Max: 6 (1936)
February 13th: Forecast Low: -6 Record Low: -7 (1936)
Forecast High: 2 Record Cold Max: 9 (1949)
February 14th: Forecast High: -2 Record Cold Max: 2 (1909)
February 15th: Forecast Low: -19 Record Low: -12 (1909)
Forecast High: -5 Record Cold Max: -5 (1936)
February 16th: Forecast Low: -20 Record Low: -13 (1979)
Forecast High: 3 Record Cold Max: 0 (1979)
For both Grand Island and Hastings:
In addition to the various potential daily records above, the
average WEEKLY temperature (average of daily highs/lows) from Feb.
8-15 is on track for this to be the OVERALL-COLDEST week since at
least 1989, and possibly since 1983!
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory until 6 AM CST Saturday for NEZ039>041-
046>049-060>064-075>077.
Wind Chill Advisory until noon CST Saturday for NEZ039>041-
046>049-060>064-072>077-082>087.
KS...Wind Chill Advisory until noon CST Saturday for KSZ005>007-
017>019.
&&
DISCUSSION...Billings Wright
AVIATION...ADP
CLIMATE...PfannkuchHazardous weather outlook, Feb 12, 5:08 PM CST, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 508 PM CST Fri Feb 12 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 508 PM CST Fri Feb 12 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Snowfall of 1 to 4 inches are forecast through tonight and a Winter Weather Advisory is in effect until 6 AM Saturday for locations along and north of a line from Lexington to Hastings to Geneva. Please see the advisory message for further information. A Wind Chill Advisory is in effect for the entire outlook area tonight. Please see the advisory message for further information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Weather Advisory and Wind Chill Advisory are in effect into Saturday morning. Please refer to the latest advisory message for additional information. Saturday night through Sunday night, another round of accumulating snowfall will impact the outlook area. The heaviest amounts of 3 to 4 inches are currently forecast for areas mainly west of Highway 281 and south of Ord. East of this line, snowfall amounts drop to 1 to 3 inches. Dangerously cold wind chill values of -25 to -35 degrees remain in the forecast across the outlook area for Saturday night through Tuesday morning. Temperatures are expected to gradually improve for the latter half of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but snowfall reports are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Feb 13, 3:31 AM CST, 26 minutes before
Special Weather Statement National Weather Service Hastings NE 331 AM CST Sat Feb 13 2021 KSZ005>007-017>019-NEZ072>074-082>087-131300- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Gosper-Phelps- Kearney-Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Elwood, Johnson Lake, Holdrege, Minden, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 331 AM CST Sat Feb 13 2021 ...Quick moving burst of snow early this morning... A narrow area of light to at times moderate snow will continue to work its way east across far southern portions of south central Nebraska and north central Kansas early this morning. There will be the potential for visibilities to drop down to around 1 mile at times in the area of heavier snow. Snow accumulations of a few tenths of an inch up to around 1 inch will be possible. Those traveling this morning should expect slick roadways. Use caution and be prepared for quick changes in conditions.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:57 AM CST | Wind Chill Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 24 hr |
| Feb 13, 3:57 AM CST | Wind Chill Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 38 hr |
Nearby
Winter Weather Advisories in Nebraska, 2021Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.